Alert archive / Indiana / Gale Warnings in 2022
Gale Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Mar 25, 2022, 4:30 AM EDT. It took effect at Mar 25, 2022, 4:00 PM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2022, 4:30 AM EDT (08:30 UTC)
- In effect from
- Mar 25, 2022, 4:00 PM EDT
- Expired
- Mar 26, 2022, 12:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
293 WHUS73 KIWX 250830 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 430 AM EDT Fri Mar 25 2022 LMZ043-046-251630- /O.NEW.KIWX.GL.W.0008.220325T2000Z-220326T1200Z/ /O.EXT.KIWX.SC.Y.0029.220326T1200Z-220327T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 430 AM EDT Fri Mar 25 2022 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 11 PM EDT SATURDAY... * WHAT...West winds 20 to 30 knots shifting northwest tonight into Saturday. Gale force gusts to 35 knots this afternoon into tonight. Northwest wind 15 to 25 knots Saturday night. Waves 3 to 6 feet this afternoon building to 6 to 10 feet overnight, occasionally to 13 feet. Waves 8 to 12 feet Saturday, occasionally to 15 feet. Waves 5 to 10 feet Saturday night. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 4 PM this afternoon to 8 AM EDT Saturday. For the Small Craft Advisory, from 8 AM to 11 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
621 WHUS73 KIWX 251505 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1105 AM EDT Fri Mar 25 2022 LMZ043-046-252200- /O.EXT.KIWX.GL.W.0008.220325T2000Z-220326T1600Z/ /O.EXT.KIWX.SC.Y.0029.220326T1600Z-220327T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1105 AM EDT Fri Mar 25 2022 ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EDT SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TO 11 PM EDT SATURDAY... * WHAT...West winds 15 to 30 knots shifting northwest tonight into Saturday. Gale force gusts to 35 knots late this afternoon into Saturday morning. Northwest wind 15 to 25 knots Saturday night. Waves 3 to 6 feet this afternoon building to 6 to 12 feet overnight, occasionally to 13 feet. Waves 8 to 12 feet Saturday, occasionally to 15 feet. Waves 5 to 10 feet Saturday night. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 4 PM this afternoon to noon EDT Saturday. For the Small Craft Advisory, from noon to 11 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
347 WHUS73 KIWX 251940 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 340 PM EDT Fri Mar 25 2022 LMZ043-046-260400- /O.CON.KIWX.GL.W.0008.220325T2000Z-220326T1600Z/ /O.CON.KIWX.SC.Y.0029.220326T1600Z-220327T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 340 PM EDT Fri Mar 25 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM EDT SATURDAY... * WHAT...Northwest winds 20 to 25 knots with gusts to 35 knot gales tonight and Saturday. Northwest wind 15 to 25 knots Saturday night and Sunday. Waves building to 6 to 12 feet overnight, occasionally to 13 feet. Waves 8 to 12 feet Saturday, occasionally to 15 feet. Waves 6 to 10 feet Saturday night. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 4 PM this afternoon to noon EDT Saturday. For the Small Craft Advisory, from noon to 11 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
809 WHUS73 KIWX 260240 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1040 PM EDT Fri Mar 25 2022 LMZ043-046-261045- /O.CON.KIWX.GL.W.0008.000000T0000Z-220326T1600Z/ /O.CON.KIWX.SC.Y.0029.220326T1600Z-220327T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1040 PM EDT Fri Mar 25 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM EDT SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 knots tonight with gusts to 35 knot gales tonight and Saturday morning. Waves 5 to 8 feet building to 8 to 12 feet occasionally to 15 feet overnight tonight and Saturday morning. For the Small Craft Advisory, northwest winds 20 to 25 knots with gusts to 30 knots. Waves 8 to 12 feet occasionally to 15 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, until noon EDT Saturday. For the Small Craft Advisory, from noon to 11 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
384 WHUS73 KIWX 260823 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 423 AM EDT Sat Mar 26 2022 LMZ043-046-261630- /O.CON.KIWX.GL.W.0008.000000T0000Z-220326T1600Z/ /O.EXT.KIWX.SC.Y.0029.220326T1600Z-220328T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 423 AM EDT Sat Mar 26 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 PM EDT SUNDAY... * WHAT...Northwest winds 20 to 30 knots today and tonight. Gusts up to 35 knot gales through early this afternoon. Northwest winds 15 to 25 knots Sunday diminishing to 10 to 20 knots Sunday afternoon and evening. Waves 8 to 12 feet, occasionally to 15 feet today and tonight. Waves 6 to 10 feet, occasionally to 13 feet Sunday subsiding to 3 to 6 feet Sunday evening. Waves subsiding to 2 to 4 feet overnight. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, until noon EDT today. For the Small Craft Advisory, from noon today to 11 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
648 WHUS73 KIWX 261609 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1209 PM EDT Sat Mar 26 2022 LMZ043-046-262200- /O.EXP.KIWX.GL.W.0008.000000T0000Z-220326T1600Z/ /O.CON.KIWX.SC.Y.0029.000000T0000Z-220328T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1209 PM EDT Sat Mar 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 8 to 12 ft. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Mar 25, 4:26 AM EDT, 4 minutes earlier.
Area forecast discussion, Mar 25, 4:26 AM EDT, 4 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Northern Indiana
426 AM EDT Fri Mar 25 2022
.SYNOPSIS...
Issued at 400 AM EDT Fri Mar 25 2022
Low pressure over the Great Lakes will bring some scattered showers
to the region today. It will remain chilly with highs only into the
lower to middle 40s. A frontal system will bring gusty winds and colder
air tonight with a mix of rain and snow showers changing to all
snow overnight. The cold air will persist through the weekend
with highs mainly in the 30s. Look for a warming trend to start
the workweek with rain moving back into the region by Wednesday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 400 AM EDT Fri Mar 25 2022
Elongated 5H trough from south of James Bay into Louisiana with
embedded vorticy lifting northeast through Lower Great Lakes,
maintaining axis of deformation from Michigan Thumb through central
CWA early this morning. This feature to swivel eastward through
southern Quebec/Lower Great Lakes by late morning with waning
support for rain showers later this morning through midday.
Thereafter, however potent southern Saskatchewan dives rapidly
southeast into southeast Wisconsin later this afternoon.
Attendant arctic boundary to plunge through CWA 00-06 UTC tonight.
Strong upper level cyclonic flow with 200-220m/12 hour height
anomalies. Favorable low level potential instability with 0-2km
delta theta-e M1-2C, sufficient moisture, strong winds supportive
of Snow Squall Parameters through CWA in about 02-08 UTC
timeframe. Saving grace, especially southeast CWA appears to be
sufficiently warm surface road temperatures for primarily wet
roads. Interpolation of data suggest initial road temperatures
this evening falling through the 40s and nearing freezing late
tonight northwest half CWA and primarily middle 30s southeast.
Difficulty in road temperature forecast/effects of briefly
intense snowfall rates could give favor towards a colder/flash
freeze scenario, again favoring northwest half CWA. Sub-advisory
event poses difficulty in messaging and relegated primarily here
for now and with proactive SPS issuances should event unfold this
evening/tonight. Have bumped winds overnight to just sub-advisory
levels in lakeshore area to around 30 mph inland. Steep
1000-850mb lapse rates 8-8.5C/km to provide efficient momentum
transfer even outside of any snow showers/squalls. Deep northeast
US trough with reinforcing cold air dominates Saturday.
Magnitude/depth of cold air with 925mb temperatures down to M6-8C
continues to suggest colder than blend as more probable outcome
for highs on Saturday.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 400 AM EDT Fri Mar 25 2022
North Central Canadian vortex digs into eastern Conus trough to
prolong cold air across Great Lakes on Sunday as 1032 mb surface
high digs into western Ontario/Upper Midwest. Early next week
split flow regime shifts to afford moderating low level thermal
profiles. Pattern emerges with deep Central CONUS trough by
midweek with funnel of GOMEX moisture through Lower Ohio Valley
into southern portion of Upper Great Lakes. One target of
opportunity was to raise temperatures near the Lakeshore by about
10F on Wednesday given CWA well within warm sector, offshore
component flow and blends bias for lake shore environment bleed
into land.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 150 AM EDT Fri Mar 25 2022
Predominantly MVFR to IFR conditions at the TAF sites, with
potential for borderline LIFR ceilings at KSBN tonight. Upstream
observations near Lake MI and over portions of IL/WI report
ceilings between 400 ft and 1500 feet-and expect that to be the
case for the next couple hours. Have a tempo for 500 ft ceilings
at KSBN through 10z associated with light rain/drizzle, but not
sure if they will get that low at KSBN given they are still
lingering around 1000 feet. Will amend if it seems lower cigs/vis
won't make it. Otherwise, KFWA expect the line of light
drizzle/rain showers just east of KSBN to drift eastward through
morning before dissipating. If the line dissipates prior to
reaching KFWA will need to amend-as conditions will probably
linger a bit higher than what is currently forecast if that
happens. Otherwise, gusty west-southwest winds pick up later
today behind a low pressure system that will bring rain/snow to
the area late this afternoon into the overnight hours-so after
perhaps some improvement in conditions between 15-18/21z expect a
return to mid/low-end MVFR or IFR ceilings.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 4 PM this afternoon to 11 PM EDT
Saturday for LMZ043-046.
&&
SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 24, 4:30 AM EDT, 24 hours before
Hazardous Weather Outlook National Weather Service Northern Indiana 430 AM EDT Thu Mar 24 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 430 AM EDT Thu Mar 24 2022 /330 AM CDT Thu Mar 24 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Elevated river levels, as well as flooding in fields and low lying areas will persist through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated river levels, as well as flooding in fields and low lying areas will persist into the weekend in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-250830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 430 AM EDT Thu Mar 24 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Conditions hazardous to small craft are likely Friday night through Sunday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:18 PM EDT | Wind Advisory | IWX | Cass, Elkhart, Fulton, Grant, Marshall, Miami and 4 more | 4 hr |
| Mar 25, 7:00 PM EDT | Special Weather Statement | IWX | LaPorte | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.